MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PFC*SIGMA C/R NPOR FEM LT SZ5; SIGMA KNEE PRIMARY : KNEE FEMORAL

DEPUY ORTHOPAEDICS INC US PFC*SIGMA C/R NPOR FEM LT SZ5; SIGMA KNEE PRIMARY : KNEE FEMORAL
Model Number 96-0005
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Necrosis (1971); Impaired Healing (2378); Fluid Discharge (2686)
Date of Event 03/02/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Clinical adverse event received for complete wound breakdown with extensor mechanism exposed, foul smelling.Unsure if this communicates with the joint or not at this point.Wound dehiscence.Event is serious and is considered moderate.Event is possibly related to both device and procedure.Date of implant: (b)(6) 2022.Date of event: (b)(6) 2022.Left knee.Treatment: picc line for iv antibiotics, referred to plastics for gastroc flap coverage.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The patient has received an irrigation and debridement for the ae.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b5, b7, h6 health effect - clinical code if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Medical records received.Patient received a left primary tka to treat severe end-stage oa with tibial and femoral bone erosion.The patella was resurfaced and depuy cement was utilized.The procedure was completed without complications.Clinic visit dated (b)(6) 2022: patient presents with left knee wound dehiscence and superficial wound necrosis with purulent drainage secondary to a delay in healing.Patient is referred for an i & d washout followed by a gastroc-flap placement within 3-5 days.Patient received a left knee i & d washout to treat a postoperative wound dehiscence.Upon entering the joint, the surgeon identified superficial infection and necrosis, which was debrided.A small sac of bursal pus was removed.The infection did not communicate with the joint capsule and no devices were revised.A wound vac was placed in addition to a picc line for iv antibiotics.The procedure was completed without complications.The patient will receive the gastroc flap reconstruction in five days.Doi: (b)(6) 2022 doe: (b)(6) 2022 left knee.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Common Device Name
SIGMA KNEE PRIMARY : KNEE FEMORAL
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JJM (SUZHOU) LTD. 3006356043
no.299 changyang st
suzhou industrial park
suzhou jiangsu 21512 -6
CH   21512-6
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key13824632
Report Number1818910-2022-04938
Device Sequence Number13967867
Product Code JWH
UDI-Device Identifier10603295231974
UDI-Public10603295231974
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K943462
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model Number96-0005
Device Catalogue Number960005
Device Lot NumberD21031873
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2022
Supplement Date Received by Manufacturer03/17/2022
03/22/2022
04/11/2022
Initial Report FDA Received Date03/19/2022
Supplement Report FDA Received Date03/27/2022
04/08/2022
04/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DEPUY CMW 1 40G; MBT CEM KEEL TIB TRAY SZ5; PFC*SIGMA C/R NPOR FEM LT SZ5; PFC*SIGMA/OV/DOME PAT 3PEG,41; SIG RP AOX CRV INS SZ5 17.5
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale
Patient Weight113 KG
Patient EthnicityNon Hispanic
Patient RaceWhite